Pennsylvania, 2010Flash Flood in Pennsylvania, July 13 to 14, 2010
July 13 to 14, 2010 · NWS PBZ · 1 event in 1 county or zone
Scattered thunderstorms with very heavy rain produced flash flooding across northern West Virginia and western Pennsylvania ahead of a cold front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms with very heavy rain produced flash flooding across northern West Virginia and western Pennsylvania ahead of a cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 13, 9:18 PM EST, 12 minutes earlier.
Area forecast discussion, Jul 13, 9:18 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1018 PM EDT TUE JUL 13 2010
.SYNOPSIS...
A FRONTAL BOUNDARY WILL CROSS THE AREA TONIGHT. HIGH PRESSURE
WILL BUILD ACROSS THE AREA WEDNESDAY AND THURSDAY FOR DRY AND WARM
CONDITIONS. A COLD FRONT WILL CROSS THE AREA FRIDAY...LINGERING
INTO THE WEEKEND...WITH CHANCES OF SHOWERS AND THUNDERSTORMS
RETURNING.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
AREAL COVERAGE OF THE SHOWERS AND STORMS WILL DECREASE INTO THE
OVERNIGHT HOURS...AS THE BOUNDARY MOVES THROUGH. THE CIRCULATION
ASSOCIATED WITH THE BOUNDARY COULD BE SEEN IN THE WATER VAPOR
IMAGERY OVER NORTHERN WEST VIRGINIA AT 02Z.
WITH CONTINUED BANDING SEEN IN RADAR...IN ADDITION TO RAINFALL
WHICH ALREADY OCCURRED...FLOODING IS POSSIBLE. THEREFORE...HAVE
ISSUED FFA.
RESIDUAL ISOLATED SHWRS ON THE RIDGES WILL END BY MID MORNING WED
AS HIGH PRESSURE BUILDS IN. OTHER THAN FOR SOME MORNING
FOG...DECREASING CLOUDS WILL PREVAIL WITH HIGHS WEDNESDAY IN THE
MID 80S.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
LOW AMPLITUDE RIDGING WILL PROVIDE FOR DRY CONDITIONS FOR WEDNESDAY
NIGHT AND THURSDAY. CLOUDS WILL INCREASE THURSDAY NIGHT AS THE NEXT
FRONTAL SYSTEM IS PROGGED TO APPROACH...WITH THAT SYSTEM PROVIDING
FOR THE NEXT CHANCE OF SHWRS/TSTMS FRIDAY. GIVEN TIMING DIFFERENCES
BETWEEN THE QUICKER NCEP MODEL SUITE AND THE SOMEWHAT SLOWER
ECMWF...WILL KEEP POPS CHANCE FOR NOW. ABOVE NORMAL TEMPERATURES
WILL CONTINUE...WITH A FEW LOWER 90S PSBL THURSDAY...ESPECIALLY
ACROSS EASTERN OHIO.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
12Z GFS/00Z ECMWF IN GOOD AGREEMENT THAT COLD FRONT WILL STILL BE
ACROSS THE CWA FRIDAY NIGHT...AND HAVE RAISED POPS TO HIGH CHANCE.
FRONT MAY ACTUALLY STALL A BIT SOUTH OF I-70 FOR SATURDAY...WITH THE
FRONT FINALLY DROPPING OUT OF THE CWA SATURDAY NIGHT. SUNDAY IS
CURRENTLY THE ONLY COMPLETELY DRY DAY IN THE FORECAST...AS ANOTHER
FRONT IS EXPECTED TO PASS THROUGH SUNDAY NIGHT INTO MONDAY.
NCEP/CANADIAN MODELS DEPICT A DRY FRONTAL PASSAGE...WHILE THE ECMWF
SHOWS A LINE OF SHOWERS. WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS
IN THE FORECAST IN CASE THE LATTER SCENARIO DEVELOPS. WEAK HIGH
PRESSURE IS THEN EXPECTED FOR TUESDAY...WITH A POSSIBILITY OF
CONVECTION STILL NOT COMPLETELY RULED OUT.
&&
.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
SCATTERED CONVECTION EMBEDDED IN THE RAIN. WILL KEEP TSRA IN TERMINALS
NEAR CURRENT CONVECTION. RAIN SHIELD IS EXPECTED TO MOVE EAST OF
THE AREA JUST AFTER MIDNIGHT. SOME MID CLOUDS HANG AROUND THEN
CLEARING TOWARD MORNING. ONCE CLEARING BEGINS...LIGHT WINDS AND
AN INVERSION WILL LIKELY ALLOW FOR REDUCTION OF VISIBILITIES.
CONTINUED 1-2SM IN THE EARLY MORNING FOR SEVERAL TERMINALS.
HIGH PRESSURE WILL BRING IN A DRIER AIR MASS FOR WEDNESDAY AFTERNOON
AND THURSDAY. A COLD FRONT APPROACHING FROM THE WEST WILL BRING A
CHANCE FOR RESTRICTIONS LATE THURSDAY NIGHT THROUGH FRIDAY
NIGHT...AND POSSIBLY INTO SATURDAY. HIGH PRESSURE IS THEN EXPECTED TO
RETURN FOR SUNDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH UNTIL 3 AM EDT WEDNESDAY FOR MDZ001.
OH...FLASH FLOOD WATCH UNTIL 3 AM EDT WEDNESDAY FOR OHZ039-040-
048>050-057>059-068-069.
PA...FLASH FLOOD WATCH UNTIL 3 AM EDT WEDNESDAY FOR PAZ016-021>023-
029>032.
WV...FLASH FLOOD WATCH UNTIL 3 AM EDT WEDNESDAY FOR WVZ001>004-012-
021>023-041.
&&Hazardous weather outlook, Jul 13, 2:42 AM EST, 18 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
342 AM EDT TUE JUL 13 2010
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-140745-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
342 AM EDT TUE JUL 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL RETURN TO THE AREA THIS
AFTERNOON AND CONTINUE INTO THE EVENING. A FEW OF THE STORMS WILL
HAVE LOCALLY HEAVY RAINFALL. IF MULTIPLE STORMS MOVE OVER THE SAME
LOCATIONS...THIS MAY LEAD TO LOCALIZED FLOODING ALONG SMALL
STREAMS AND IN AREAS OF POOR DRAINAGE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 13, 5:40 PM EST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
640 PM EDT TUE JUL 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD MORGANTOWN 39.64N 79.95W
07/13/2010 MONONGALIA WV EMERGENCY MNGR
4 FEET OF WATER ON PATTESON DRIVE IN DOWNTOWN MORGANTOWN.
0630 PM FLASH FLOOD BROOKHAVEN 39.61N 79.88W
07/13/2010 MONONGALIA WV EMERGENCY MNGR
WIDESPREAD FLOODING IS OCCURING. NUMEROUS ROADS CLOSED
0630 PM FLASH FLOOD WESTOVER 39.64N 79.98W
07/13/2010 MONONGALIA WV EMERGENCY MNGR
WIDESPREAD FLOODING IS OCCURING. NUMEROUS ROADS CLOSED.
0630 PM FLASH FLOOD STAR CITY 39.66N 79.99W
07/13/2010 MONONGALIA WV EMERGENCY MNGR
WIDESPREAD FLOODING IS OCCURING. NUMEROUS ROADS CLOSED.
&&
ASMITHSpecial weather statement, Jul 13, 6:12 PM EST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
712 PM EDT TUE JUL 13 2010
PAZ009-140015-
FOREST PA-
712 PM EDT TUE JUL 13 2010
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
FOREST...
AT 708 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER BYROMTOWN...OR ABOUT 5 MILES
NORTHEAST OF MARIENVILLE...MOVING NORTHEAST AT 5 MPH. THESE STORMS
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...IN ADDITION TO A
BRIEF PERIOD OF HEAVY RAINFALL. SOME PONDING OF WATER IN LOW LYING
AREAS WILL BE POSSIBLE.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
MARIENVILLE... LYNCH...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
&&
LAT...LON 4162 7895 4144 7895 4143 7896 4144 7899
4144 7906 4142 7907 4141 7908 4152 7925
4164 7913 4163 7896Local storm report, Jul 13, 6:21 PM EST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
721 PM EDT TUE JUL 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HEAVY RAIN DOVER 40.53N 81.48W
07/13/2010 U0.00 INCH TUSCARAWAS OH PUBLIC
STANDING WATER ON ROADS OR POOR DRAINAGE AREAS.
&&
ASMITHSpecial weather statement, Jul 13, 7:11 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
811 PM EDT TUE JUL 13 2010
PAZ009-015-016-140100-
CLARION PA-FOREST PA-JEFFERSON PA-
811 PM EDT TUE JUL 13 2010
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
JEFFERSON...FOREST AND CLARION...
AT 807 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 3 MILES SOUTHWEST OF GILFOYLE...OR
ABOUT 4 MILES WEST OF REDCLYFFE...WHICH ARE NEARLY STATIONARY.
THESE STORMS WILL BE CAPABLE OF PRODUCING A PERIOD OF HEAVY
RAINFALL...WHICH COULD CAUSE PONDING OF WATER IN LOW LYING AREAS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
REDCLYFFE... MARIENVILLE... LYNCH...
KELLETTVILLE... BALLTOWN... FRYBURG...
COOK FOREST STATE PARK...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4162 7895 4145 7895 4143 7897 4144 7899
4144 7907 4142 7907 4141 7908 4136 7909
4135 7905 4120 7922 4135 7948 4164 7920
4163 7898Local storm report, Jul 13, 7:23 PM EST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
823 PM EDT TUE JUL 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD BROOKHAVEN 39.61N 79.88W
07/13/2010 MONONGALIA WV EMERGENCY MNGR
WOMAN RESCUED FROM HER VEHICLE ON WHITE AVE BRIDGE AS IT
WAS FLOODED BY DECKERS CREEK. DECKERS CREEK OUT OF BANKS.
0745 PM FLASH FLOOD BROOKHAVEN 39.61N 79.88W
07/13/2010 MONONGALIA WV EMERGENCY MNGR
NUMEROUS ROADS CLOSED AND BASEMENTS FLOODED. TREES INTO
HOMES.
0745 PM FLASH FLOOD MORGANTOWN 39.64N 79.95W
07/13/2010 MONONGALIA WV EMERGENCY MNGR
2 FEET OF WATER IN EQUIPMENT ROOM OF BUILDING ON WEST
VIRGINIA UNIVERSITY CAMPUS.
&&
ASMITHLocal storm report, Jul 13, 9:04 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1004 PM EDT TUE JUL 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM FLASH FLOOD MOUNDSVILLE 39.92N 80.74W
07/13/2010 MARSHALL WV LAW ENFORCEMENT
STREETS FLOODED IN THE CITY OF MOUNDSVILLE
&&
ASMITHFlash Flood, Allegheny
- When
- July 13, 9:30 PM EST to July 14, 11:30 PM EST
- Where
- Allegheny County, 1.26 mi ESE of Mt Lebanon to 1.34 mi W of Brentwood
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 40.370, -80.010
Emergency management reported flash flooding along Saw Mill Run BLVD between the Liberty Tunnel and the intersection of SR 51 and SR 88 and the intersection of Mcneilly Road. The Overbrook T line transportation system was closed due to flash flooding from Grove Road to SR 88.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Georgia, July 13, 20102 deaths · $167,000 · 54 kt wind · 4 events
- Flash Flood and Hail in North Dakota, July 13 to 14, 20102 injured · $17 million · 5 in hail · 55 events
- Flash Flooding and Damaging Winds in North Carolina, July 13 to 14, 20101 death · $9,000 · 50 kt wind · 10 events
- Flash Flooding in Pennsylvania, July 13, 20101 death · 5 events
- Tornadoes and Hail in North Carolina, July 13, 20101 injured · $1.1 million · EF1 · 19 events
- Hail and Damaging Winds in North Carolina, July 13, 2010$125,000 · 1 in hail · 15 events
- Flash Flooding in West Virginia, July 13, 2010$210,000 · 2 events
- Flash Flood and Hail in North Dakota, July 13, 2010$110,000 · 61 kt wind · 11 events
- Flash Flooding in New York, July 13, 2010$130,000 · 5 events
- Flash Flooding and Damaging Wind in West Virginia, July 13, 2010$130,000 · 65 kt wind · 4 events
- Flash Flood in Ohio, July 13, 2010$150,000 · 1 event
- Lightning Strike in Indiana, July 13, 2010$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 248876.